MAUDE Adverse Event Report: WARSAW ORTHOPEDICS CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

WARSAW ORTHOPEDICS CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Model Number 7078396
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code Pain (1994)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Report resource: (b)(6).Device evaluation summary: visual and macroscopic inspection confirmed the threads of the break off screw have been damaged.The thread crest and flank damage appear to have initiated at the start of the thread and is consistent around the damaged portion of the thread.Functional evaluation with a sample mas found the set screw unable to be fully engaged in the mas head.The above observations are consistent with misalignment of the mas and set screw threads during construct assembly.Radiographic image review result: post op x rays for thoraco pelvic fixation and l4 corpectomy.The vertebral body graft appears positioned laterally and does not contact the end plate well at l3.There is a fracture of the extra lateral rod at l3/4.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Patient demographics: initials- n.S., gender- female, (b)(6), dob (b)(6).Patient medical history: integration disorder syndrome pre op diagnosis: rod broken and screw back-out procedure performed: fixation implant date:(b)(6) 2018.Explant date: (b)(6) 2020.Device status: explanted completely.Initial surgery details: pre op diagnosis: l4 compression fracture procedure performed: t9/il posterior fixation, l4 anterior subtotal removal and placement of t2 it was reported that post op, the right rod broke off and the plug on the left side of s2ai backed out.Due to this patient suffered lower back pain.As a result of this revision surgery was performed for malfunction.The fixation was performed from the posterior side, and the plug and the rod were removed.The left ba that backed out was removed and replaced with f9.5/70mm, and f6.5/40mm was inserted to the l4 right, and connection was performed again with the f6.0cocr rod.Gc was placed at l4.The gc at t11/12 was only removed and not reinserted.There was a delay of more than 60 min in overall procedure.Patient was hospitalized.The left s2ai set screw backing out was not noticed in the image, but it was noticed during the operation.It was unknown when the rod broke and the set screw backed out.The set screw was returned, but it was not able to identify which one backed out.There was no device failure/malfunction reported for set screw that resulted in the patient adverse event.No failure of set screw reported initially.

Brand Name
CD HORIZON SPINAL SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
WARSAW ORTHOPEDICS
2500 silveus crossing
warsaw IN 46582
MDR Report Key10866743
Report Number1030489-2020-01659
Device Sequence Number19483212
Product Code KWP
UDI-Device Identifier20643169210183
UDI-Public20643169210183
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K202328
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/04/2025
Device Model Number7078396
Device Catalogue Number7078396
Device Lot Number0617564W
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/19/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2020
Initial Report FDA Received Date11/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight62